advertisement
Question
Posted by: Desperate for help | 2010/05/03

ANTIDEPRESSANTS VS LIBIDO

I have been on AdcoTalomil for about 2 years and i have no sexual drive whatsoever. Needless to say this is causing major issues in my marriage (which was rocky from the start) - to the extent where i am facing a divorce. I dont know if it is the antidepressant but emotionally i just feel nothing. HELP!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Many antidepressants (and other medications) can have negative impact on the libido or spontaneous desire. It may be worth checking out with whoever has prescribed this medication whether Adco Talomil is one of them and asking if you can replace this with another antidepressant.

That said, the fact that you are saying that the marriage was rocky from the start indicates that there are more reasons for the the difficulties and not just your absent sexual desire. Furthermore, it is well known that relationship and other factors can impact on sexual desire, not just antidepressants!

I recommend that, together with your doctor, you rule out possible physiological factors that could aggravate your loss of desire. In the mean time, I also encourage you to begin to identfy what else, other than your loss of interest in sex, is making this marriage rocky...what things you do that anger/frustrate/hurt your husband, and vice versa, what things he does that impact on you in this way (and could add to your waning libido!) This might need to be worked through with a psychologist if there are many relationship issues, or with a sex therapist if it mostly hinges on sexual difficulties.

Claire
SASHA

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Sexologist | 2010/05/05

Many antidepressants (and other medications) can have negative impact on the libido or spontaneous desire. It may be worth checking out with whoever has prescribed this medication whether Adco Talomil is one of them and asking if you can replace this with another antidepressant.

That said, the fact that you are saying that the marriage was rocky from the start indicates that there are more reasons for the the difficulties and not just your absent sexual desire. Furthermore, it is well known that relationship and other factors can impact on sexual desire, not just antidepressants!

I recommend that, together with your doctor, you rule out possible physiological factors that could aggravate your loss of desire. In the mean time, I also encourage you to begin to identfy what else, other than your loss of interest in sex, is making this marriage rocky...what things you do that anger/frustrate/hurt your husband, and vice versa, what things he does that impact on you in this way (and could add to your waning libido!) This might need to be worked through with a psychologist if there are many relationship issues, or with a sex therapist if it mostly hinges on sexual difficulties.

Claire
SASHA

Reply to Sexologist
Posted by: simone | 2010/05/04

Changes in one''s sex life, if it''s usually pretty good, can be frustrating and upsetting. A huge list of things can interfere with sexual pleasure, desire, and/or response. Some of these factors affect an individual''s sex drive (desire to have sex or libido)  others impact orgasm  and, still others cause discomfort or pain during intercourse.

Considering the sudden onset of this change in your sex life, it would be a good idea to get a pelvic exam as soon as possible.
If the results of the pelvic exam do not explain the inconsistent discomfort, other factors may be at issue. Medications, such as antidepressants, antipsychotics, blood pressure medications, and tranquilizers, can interfere with orgasm. Medical conditions, such as diabetes, multiple sclerosis, or other problems that interfere with normal nerve functioning, can cause problems with orgasm, too, so a full physical exam from your health care provider is your next step.

Stress, depression, past sexual trauma, and relationship issues are other factors that can interfere with desire, orgasm, enjoyment, and/or comfort.

Being unable to enjoy reliably a sexual relationship can be frustrating, and definitely deserves attention from professionals who can help you sort out the laundry list of possible causes, so that you can also get some ideas about feeling more pleasure, with or without penetration. Your first step is to contact a gynecologist for a women''s health physical and/or your health care provider for a check-up.
If a physical exam does not turn up any explanation, perhaps you and your partner could speak with a sex therapist or a couple''s counselor.

Reply to simone
Posted by: XXX | 2010/05/04

If you go back in the archives you will see that this is a topic covered rather too often.There are certain AD''s that don''t have this side effect.I suggest you speak to your dr soonest before your marriage ends.
All the best

Reply to XXX

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement